Kristine (starfaire) wrote in vaginapagina,
Kristine
starfaire
vaginapagina

Hormonal Migraines

I hope this post is on-topic for Vagina Pagina. If it's not appropriate, please let me know. It does have to do with my reproductive system and whatnot, which is why I'm asking here.

I get hormonally triggered migraines. They start just before my period and last until it starts or until a day after. They last for 2-3 days, and are completely rehabilitating. I can't stand light, I can't think properly, and I am so nauseous that I can't eat or drink at all (if I have even a small sip of water, it comes right back up).

I've been moving around a lot for the past couple of years (post grad school and work stuff), but I've settled in a new city and have started working with a doctor to address these issues.

I used to be on the Nuvaring for BC, but I went off of it and just used condoms for a year to see if that helped the migraines, but there was no change.

My new doctor has put me back on BC (Yasmin) to try to treat it. I've been on for 3 months now. It hasn't helped, except my migraine happens on the same day (three days in to the sugar pills). I skipped the hormone free pills for this month, and NO migraine!

I have to go back to the doctor this month to assess how things are going. Right now, I'm not convinced that regular BC is the way to go. If the migraine is triggered by the drop in hormones, wouldn't I still get them because my hormones are still dropping?

Does anyone have any thoughts on using BC to treat hormonal migraines? I have to check back in with my doctor this month, so I'm trying to arm myself with info. I've been doing a lot of reading online but it all seems very nebulous. Any info at all on treating hormonal migraines would be very useful.

Thanks everyone!
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 14 comments